|Help wirh face
Jun 4, 2008
My name is Alex and live on the west Coast of Florida. Diagnosed in 2001, started out taking Sustiva/Videx/Zerit(and later Emtriba) for about 2 years. My contact with Stavudine was about 1 year. Due to resistant switched to Reyataz/Norvir/Vired/Combivir after 1 year of treatment interruption. I took that regimen for about 8 months and then changed Combivir for Truvada. These is my current combo: Reyataz/Norvir/Truvada.Taking this for over 2 years now Never got signs of lipoatrophy until about 2 years ago. Very mild in the beginning. I had a couple of inyection of PMMA and later silicone. The result was ok but what I needed was minimal anyway. In the last few months this became much worse. I lost half of my face as well as my arms/legs and butts. Something that never noticed until lately. I am in total desperation and developed an anxiety disorder. My doctor said that I wouldn't get it really bad on these mediactions, but the outcome is the worst. Extra data: I am 33 years old, italian. When diagnosed my VL was 40,000 and cd4 435. I know I shouldn't have started medications but they put me on them anyway. Current numbers: VL: undetectable, cd4: 790. Testosterone, Tryg., cholesterol: Normal. I can not undertand why this is happening now. I read about some genetic factors, but I don't think this is the case. My brothers look great and my dad looks 20 years younger than he is. Something that used to be my case. Until a couple of years ago everybody thought I was in my early 20's. Now, I look like in my 50's. I simple do not want to keep being alive like this. I even found myself lying about my age, saying I am 45 or so... On top of that, I've been losing weight too. In 2001, when diagnosed my weight was 172, right now it is 150. Kept going down. Doctor says it is not clinically significant which is the same thing than saying "I don't care".This is pathetic. Anyway, I would like to know if there is some way to do silicone microdoplets in the area at a reasonable price. I had mine done in Buenos Aires before and the price was insignificant comparing to here. I know the price of the product is extremely inexpensive. I would also like to know how to get Radiesse through the company. I guess I could qualify since last year I lost my job and pretty much didn't work. My income last year was to cry about. I still have health insurance though. Do they still help with the product? Finally I'd like to know if there are some honest and compasionate doctors out there that woudn't take advantage of the situation and make the procedure at a reasonable price after getting the product from the company. We know that this takes only half and hour and it's only an inyection. I knwow they need to be trained but the kind of money these people want to charge are overpriced and dishonest. They lack of every sense of compassion and don't care about other humans' suffering, only the dirty buck!!! Anyway, I hope there's some hope for me and would really thank if I can get some useful information about this. Thank you so much and I apologize for the length of my question.
| Response from Dr. Pierone
Hello and thanks for posting.
There are several important points that may be relevant for your situation. The first is that the 22 pound weight loss may be the major factor contributing to your decline in appearance. It also sounds like you have a problem with anxiety and this can contribute to weight loss. So addressing this issue may help reverse the overall weight loss and go a long way towards improving things for you. With regard to treatment for your facial lipoatrophy, if you can make your way to the east coast of Florida our staff will help you with the patient assistance program and we have a sliding scale fee schedule to make this affordable for everyone. You can reach Beth at 772-978-9556 for details.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- PROTECTED SEX DURING MENSTRUATION Hiv Risk
- How Long Does It Take To Die From Hiv Untreated?
- How Long Does It Take To Get Pregnancy Blood Work Results For Hiv?
- If You Are Hiv Positive Are You Able To Get Disability Benefits?
- Can Woman With Hiv Get A Hysterectomy?
- Will Hep C Always Show Up In A Blood Test?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.